MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ELLIPSE VR ICD; Pulse generator, permanent, implantable

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ELLIPSE VR ICD; Pulse generator, permanent, implantable
Model Number CD1311-36Q
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mboa: long charge time was confirmed by analysis.Review of device data showed the device had a charge time out during capacitor maintenance.The high-voltage capacitors were sent to the manufacturer for analysis.The cause of the long charge time was due to an internal high voltage capacitor anomaly associated with the abbott ellipse vr/dr implantable cardioverter defibrillator (icds) field action in august 2014.Mboa: premature battery depletion was confirmed by analysis.Interrogation of the device revealed the device was at elective replacement indicator (eri) when received.A longevity calculation was performed and found the battery depletion was premature based on the device usage.Device image indicated normal current drain during implant period and no high current drain sources were found throughout bench and environmental stress testing.Telemetry, impedance, sensing pacing and high voltage (hv) output functions of the device were tested and found to be normal.The battery analysis by the manufacturer found the battery was normal.The cause of the premature battery depletion could not be determined.
 
Event or Problem Description
This report is to advise of an event observed during analysis.Premature battery depletion, charge time out.

Brand Name
ELLIPSE VR ICD
Common Device Name
Pulse generator, permanent, implantable
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key18193720
Report Number2017865-2023-73049
Device Sequence Number7715315
Product Code NVZ
UDI-Device Identifier05414734506113
UDI-Public05414734506113
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2014
Device Model NumberCD1311-36Q
Device Lot Number3845459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown